Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 16, 2021, 12:08 AM EDT for 6 counties in Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 12:08 AM EDT (04:08 UTC)
- Expired
- Aug 16, 2021, 12:30 AM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Floyd County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WWUS82 KFFC 160408
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1208 AM EDT Mon Aug 16 2021
GAZ001>005-011-012-019-160430-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Dade GA-
Murray GA-Floyd GA-
1208 AM EDT Mon Aug 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CATOOSA, CENTRAL
MURRAY, CENTRAL FLOYD, WHITFIELD, WALKER, NORTHWESTERN GORDON,
SOUTHWESTERN DADE AND CHATTOOGA COUNTIES THROUGH 1230 AM EDT...
At 1207 AM EDT...a line of strong thunderstorms was along a line
extending from near Beaverdale to near Waterhouse...and moving
northwest at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Calhoun, Lafayette, Summerville, Chatsworth, Ringgold,
Fort Oglethorpe, Rossville, Chickamauga, Trion, Varnell, Cave Spring,
Eton, Tunnel Hill, Cohutta, Resaca, Lyerly, Menlo and Center Post.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8462 3490 8462 3408 8538 3411 8543
3472 8555 3499 8529
TIME...MOT...LOC 0407Z 144DEG 7KT 3495 8485 3417 8544
MAX HAIL SIZE...
MAX WIND GUST...
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 10:12 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 15, 10:12 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1012 PM EDT Sun Aug 15 2021 .UPDATE... Convection ongoing across northwest Georgia should continue to diminish through late this evening. Current forecast is on track with no major changes planned. && .PREV DISCUSSION... /Issued 813 PM EDT Sun Aug 15 2021/ PREV DISCUSSION... /Issued 327 PM EDT Sun Aug 15 2021/ SHORT TERM /Tonight through Monday Night/... Fred is the focus of the forecast for the first part of the week. The weakness in the 500mb ridge persists across the central Gulf Coast. The ridge in the west will retrograde a bit further to the west through tomorrow while a longwave trough digs southward from the Great Lakes. The interaction between the trough and ridges will help serve as steering mechanisms for Fred. At the surface, the western Atlantic ridge will remain along the eastern seaboard. Fred is currently forecast to come onshore late Monday night/early Tuesday morning and move up the GA/AL state line. Precipitation coverage should decrease this evening with the loss of heating, but with the tropical airmass in place, expect isolated/scattered activity overnight. Precip coverage should become more widespread tomorrow afternoon ahead of Fred. A few thunderstorms could become strong/severe this afternoon/evening, but widespread severe weather is not anticipated. The main hazard for tomorrow and tomorrow night ahead of Fred should be locally heavy rainfall with the highest amounts expected in the far SW corner of the CWA. NListemaa LONG TERM /Tuesday through Sunday/... As Fred gets absorbed in an elongated trough moving through the lower great lakes, we'll keep rain around especially across northern Georgia into Thursday and Friday before returning to a more diurnally driven pattern by the weekend. Our QPF totals for this week range from 3-4 inches with the combined precip totals from Fred and the slowly departing stationary front. High pressure and weak surface flow typical of summer will settle across the area though once the front finally pushes out. Tropical Storm Grace is set to take the same path as Fred, but small deviations could change the synoptic pattern for much of the southeast. Both the Euro and GFS are content with letting the system die out over the Caribbean islands. Assuming this is the case, high pressure will settle back in off the Atlantic coast. Both the Euro and the GFS have come into better agreement regarding an upper level low that will likely be held to the NE meaning the best chance for frontal driven precip will remain in North Georgia as this system makes its furthest reaches south come Saturday. The temperature for the remainder of this week will continue to run a few degrees below average with highs in the mid 80s. Temperatures start to rebound again going into next weekend as the typical summertime pattern returns with highs in the upper 80s and lower 90s. Vaughn AVIATION... 00Z Update... VFR conditions will deteriorate to MVFR/IFR 10-15Z before improving to VFR after 16Z. Winds will be east to southeast at 5-10kts through 18-20z tomorrow when they will increase to 10kts with gusts near 20kts. convection this evening will diminish through 03-04Z, then increase after 16Z as rain bands move into the area. //ATL Confidence...00Z Update... Medium confidence in CIGS/VIS, medium to high confidence in winds and convection. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 84 71 82 70 / 60 50 60 80 Atlanta 84 71 82 70 / 60 50 50 80 Blairsville 79 66 77 66 / 60 60 60 80 Cartersville 86 71 85 70 / 60 50 50 80 Columbus 85 72 82 72 / 60 30 60 80 Gainesville 83 70 81 69 / 60 50 60 80 Macon 86 72 83 72 / 60 30 60 80 Rome 86 71 85 71 / 60 50 50 70 Peachtree City 86 70 83 70 / 60 40 50 80 Vidalia 87 73 83 74 / 60 30 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Vaughn AVIATION...Atwell
Hazardous weather outlook, Aug 15, 1:55 PM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 155 PM EDT Sun Aug 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 155 PM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia today through tonight. The primary threats will be heavy rainfall, which could lead to isolated flash flooding, as well as frequent lightning. An isolated strong wind gust cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Tropical Storm Fred is expected to make landfall Monday over night. Periods of heavy rain are anticipated, with rainfall totals of 2 to 4 inches and isolated higher amounts through Wednesday evening. Isolated flash flooding and brief spin-up tornadoes are possible. Scattered to numerous thunderstorms will be possible each day Monday through Saturday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds, and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out each day, with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 15, 9:29 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sun Aug 15 2021
GAZ001-002-160230-
Walker GA-Dade GA-
929 PM EDT Sun Aug 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WALKER
AND DADE COUNTIES THROUGH 1030 PM EDT...
At 928 PM EDT...a strong thunderstorm was over Trenton...moving
northeast at 5 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Trenton, Rossville, Lookout Mountain, Rising Fawn, Cole City,
Wildwood, Fairview, Stephensville, Chattanooga Valley, New England,
Morganville, Hooker and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8526 3493 8527 3466 8554 3498 8560
TIME...MOT...LOC 0128Z 218DEG 6KT 3485 8548
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 15, 10:14 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Sun Aug 15 2021
GAZ003-160245-
Catoosa GA-
1014 PM EDT Sun Aug 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CATOOSA COUNTY
THROUGH 1045 PM EDT...
At 1013 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton, Beaumont, Lakeview, Wood Station,
Indian Springs, Graysville and Blue Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3497 8498 3497 8500 3492 8501 3491 8502
3488 8502 3486 8503 3486 8506 3482 8506
3481 8512 3482 8513 3477 8515 3477 8520
3485 8520 3486 8526 3498 8527 3499 8498
TIME...MOT...LOC 0213Z 185DEG 11KT 3484 8516
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 15, 10:46 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1046 PM EDT Sun Aug 15 2021
GAZ001>003-011-160315-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
1046 PM EDT Sun Aug 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CATOOSA, WALKER, DADE
AND NORTHWESTERN CHATTOOGA COUNTIES THROUGH 1115 PM EDT...
At 1045 PM EDT...a line of strong thunderstorms was along a line
extending from East Brainerd to near Desoto State Park...and moving
north at 50 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Menlo, Blue Spring, Fairview,
Cloudland, Chattanooga Valley, Hooker, Cloudland Canyon State Park,
Cooper Heights, Rock Spring, Rising Fawn, Noble, Lakeview and Wood
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3494 8500 3447 8550 3498 8560
TIME...MOT...LOC 0245Z 200DEG 44KT 3501 8508 3451 8556
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 15, 11:10 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1110 PM EDT Sun Aug 15 2021
GAZ001>003-011-160345-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
1110 PM EDT Sun Aug 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CATOOSA, WALKER, DADE
AND NORTHWESTERN CHATTOOGA COUNTIES THROUGH 1145 PM EDT...
At 1109 PM EDT...a line of strong thunderstorms was along a line
extending from Graysville to near Desoto State Park...and moving
north at 10 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Trion, Lookout Mountain, Menlo, Center Post, Blue
Spring, Fairview, Cloudland, Chattanooga Valley, Hooker, Cloudland
Canyon State Park, Cooper Heights, Rock Spring, Rising Fawn and
Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8502 3495 8502 3435 8547 3498 8560
TIME...MOT...LOC 0309Z 185DEG 8KT 3500 8513 3450 8559
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 16, 12:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1208 AM EDT Mon Aug 16 2021
GAZ001>005-011-012-019-160430-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Dade GA-
Murray GA-Floyd GA-
1208 AM EDT Mon Aug 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CATOOSA, CENTRAL
MURRAY, CENTRAL FLOYD, WHITFIELD, WALKER, NORTHWESTERN GORDON,
SOUTHWESTERN DADE AND CHATTOOGA COUNTIES THROUGH 1230 AM EDT...
At 1207 AM EDT...a line of strong thunderstorms was along a line
extending from near Beaverdale to near Waterhouse...and moving
northwest at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Calhoun, Lafayette, Summerville, Chatsworth, Ringgold,
Fort Oglethorpe, Rossville, Chickamauga, Trion, Varnell, Cave Spring,
Eton, Tunnel Hill, Cohutta, Resaca, Lyerly, Menlo and Center Post.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8462 3490 8462 3408 8538 3411 8543
3472 8555 3499 8529
TIME...MOT...LOC 0407Z 144DEG 7KT 3495 8485 3417 8544
MAX HAIL SIZE...
MAX WIND GUST...The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:29 PM EDT | Special Weather Statement | FFC | Dade | 61 min |
| Aug 15, 10:14 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Aug 15, 10:46 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Aug 15, 11:10 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 35 min |
| Aug 16, 12:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Lumpkin, Union | 34 min |
| Aug 16, 1:13 AM EDT | Special Weather Statement | FFC | Towns, Union | 32 min |
| Aug 16, 3:07 AM EDT | River Flood Warning | FFC | Whitfield | 19 min |
| Aug 16, 4:32 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Bibb, Butts, Carroll and 65 more | 40 hr |
| Aug 16, 12:19 PM EDT | Wind Advisory | FFC | Bibb, Butts, Chattahoochee, Clarke, Clayton, Coweta and 35 more | 19 hr |
| Aug 16, 3:02 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.